Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 10, 2016, 6:04 PM CDT for Stearns County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 10, 2016, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WWUS83 KMPX 102304
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 PM CDT SUN JUL 10 2016
MNZ049-102330-
STEARNS-
604 PM CDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL STEARNS COUNTY...
AT 604 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BELGRADE...OR
22 MILES NORTH OF WILLMAR...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROOTEN...BELGRADE...ELROSA AND SPRING HILL.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 145 AND 160.
LAT...LON 4554 9473 4541 9501 4541 9506 4545 9513
4546 9513 4563 9498
TIME...MOT...LOC 2304Z 225DEG 16KT 4545 9504
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:29 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 10, 4:29 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 429 PM CDT SUN JUL 10 2016 .SHORT TERM...(This evening through Monday) Issued at 428 PM CDT Sun Jul 10 2016 Atmosphere has been stable today in the wake of the morning mcs, although some cu have formed across our north and northeastern sections, from Lake Mille Lacs to the Rice Lake and Ladysmith areas. Short wave to the north is also brushing this area, but so far there has been little development, except for a little to the north of Ladysmith. Will leave the 15-20% pops in our northernmost section since there is still plenty of heating the next few hours. Main questions revolve around the development of storms in South Dakota later today and then in Minnesota Monday afternoon. The HRRR seemed to do the best job with the storms this morning and the airmass in its wake. Storms now in central and northeastern South Dakota are just east of the warmest mid level temps. HRRR generally brings them into west central and central MN late this evening, and this scenario makes a good bit of sense. Therefore have the best pops across the northwest half of our area. The SPC risk area makes sense for later tonight. Warmest mid level temps move from southwestern South Dakota and western Nebraska and this is what begins working into western Minnesota midday Monday. But it is not very long before the upper trough begins impinging on western Minnesota. Some of the short term models suggest storms intensifying around 21z while some of the CAMS hold off til 23Z or so. That's cutting hairs a bit too fine and the bottom line is that storms should begin strengthening rapidly late afternoon Monday, and maybe even 20z- 21z if the upper trough is a little stronger. One factor that may well mitigate the tornado potential is it appears that 0-1km shear is not overly strong. But it will still be around 25 knots, and the first few storms of the day will likely be discrete and there may be some tornado risk the first couple of hours of severe storms. Even if this is not the case, there are plenty of other factors that suggest severe weather is a good bet. .LONG TERM...(Monday night through Sunday) Issued at 428 PM CDT Sun Jul 10 2016 The long term concerns are the severe weather threat from monday night and lingering convective threat into mainly early Tuesday to the east. Timing of convective initiation problematic once again into Monday evening with stout mid level cap over the area. The surface front works slowly east into central Minnesota through early evening. Most CAMs indicate at least widely scattered convection firing along the boundary as the upper trough/lower heights/cooling aloft drives east. Also continued theta-e advection ahead of the front to help drive the convection into central Minnesota. Will trend pops to likely along the boundary and move it east after 06z or so. Should linger over far eastern cwa into early Tuesday morning. Cooling will take place into Wednesday with temperatures cooling back through the 80s. Also...we could see some wraparound/cold air aloft showers/thunder straddle the northern periphery of the cwa into Wednesday afternoon so we will leave a small pop there. The coolest period of the week appears to be Thursday and Friday with surface high pressure working across the region. The models differ some in overall timing of the next incoming trough. The ECMWF appears to be a bit more amplified with the preceding trough and the GFS more progressive/zonal with the flow pattern over the region. This allows for the possibility of a drier Thursday into Friday on the ECMWF...with the GFS driving a short wave across the area Friday into Saturday. We will leave the pops given by the blended model for now and hope the models come into better agreement in future runs. Overall...it does look like temperatures will warm back to above normal into the weekend as heights rise and a warm front lifts north across the central/northern plains into Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 103 PM CDT Sun Jul 10 2016 Some MVFR ceilings were still present at midday in central and east central mn into wisconsin, in wake of morning storms. These will gradually erode and lift a thousand feet or two this afternoon. There is still a bit of instability in east central mn into northwest wisconsin, which is where there may be a few showers with afternoon heating and weak short wave moving across northeast MN. The other main question will be the chance of storms tonight. hrrr has done the best of the short term models, and it has latched onto the development of storms later today in central SD, reaching western MN this evening and eastern MN late tonight. this fits the scenario from spc. Have added thunder to central and southwest MN tafs. KMSP... scattered-broken clouds around 3500 will gradually lift this afternoon with heating. have timed the chance of precip late tonight for midnight, but this could vary by an hour or two. If anything, it is more likely to be a little delayed as opposed to arriving earlier. Monday thunderstorm possibility at kmsp is more likely to be in the evening than late afternoon, so have refrained from adding tsra at the 30 hour mark. next forecast at 00z will likely need to add tsra beginning 00z Tuesday July 13. /OUTLOOK FOR KMSP/ Tue...VFR. MVFR/TSRA possible early. Winds SW 10 kts. Wed...VFR. Winds SW becoming W 10 kts. Thu...VFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...TDK LONG TERM...DWE AVIATION...TDK
Hazardous weather outlook, Jul 10, 1:47 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 147 PM CDT SUN JUL 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 147 PM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP IN WEST CENTRAL AND SOUTHWEST MINNESOTA THIS EVENING...THEN SPREAD INTO EASTERN MINNESOTA AND WESTERN WISCONSIN LATE TONIGHT. SOME OF THE STORMS IN MINNESOTA MAY BE BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME OF THE STORMS MAY LINGER IN WESTERN WISCONSIN MONDAY MORNING. MORE SUBSTANTIAL STORMS ARE POSSIBLE MONDAY EVENING AND NIGHT... WHEN DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL APPEAR POSSIBLE. A TORNADO OR TWO COULD ALSO OCCUR MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR MONDAY. TDK
In the hours before
Local storm report, Jul 10, 12:18 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 2 E MILLERVILLE 46.07N 95.52W
07/10/2016 DOUGLAS MN PUBLIC
POWER POLES DOWN 1.5 MILES EAST OF TOWN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 10, 12:19 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1219 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN VILLARD 45.71N 95.27W
07/10/2016 M2.10 INCH POPE MN TRAINED SPOTTER
.
0630 AM HEAVY RAIN SEDAN 45.58N 95.25W
07/10/2016 M2.45 INCH POPE MN PUBLIC
REPORTED VIA SOCIAL MEDIA.
0354 AM TSTM WND DMG DAWSON 44.93N 96.05W
07/10/2016 LAC QUI PARLE MN LAW ENFORCEMENT
LARGE TREES UPROOTED OR SNAPPED ABOVE GROUND
LEVEL. TIME ESTIMATED FROM RADAR.
0110 AM TSTM WND DMG 2 E MILLERVILLE 46.07N 95.52W
07/10/2016 DOUGLAS MN PUBLIC
POWER POLES DOWN 1.5 MILES EAST OF TOWN.
0106 AM TSTM WND DMG MILLERVILLE 46.07N 95.55W
07/10/2016 DOUGLAS MN LAW ENFORCEMENT
TREE LIMBS DOWN. PICNIC TABLE FLIPPED.
0105 AM TSTM WND DMG MILLERVILLE 46.07N 95.55W
07/10/2016 DOUGLAS MN PUBLIC
FIVE INCH DIAMETER TREE LIMB SEVERED. BIRD
FEEDER TOPPLED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jul 10, 4:42 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 W MILLERVILLE 46.07N 95.64W
07/10/2016 DOUGLAS MN TRAINED SPOTTER
LATE REPORT. SEVERAL BIG TREES SNAPPED OFF.
&&
CARLYONSpecial weather statement, Jul 10, 6:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
604 PM CDT SUN JUL 10 2016
MNZ049-102330-
STEARNS-
604 PM CDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL STEARNS COUNTY...
AT 604 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BELGRADE...OR
22 MILES NORTH OF WILLMAR...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROOTEN...BELGRADE...ELROSA AND SPRING HILL.
THIS INCLUDES U.S. HIGHWAY 71 BETWEEN MILE MARKERS 145 AND 160.
LAT...LON 4554 9473 4541 9501 4541 9506 4545 9513
4546 9513 4563 9498
TIME...MOT...LOC 2304Z 225DEG 16KT 4545 9504
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:43 AM CDT | Special Weather Statement | MPX | Douglas, Stevens, Todd | 32 min |
| Jul 10, 1:00 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 45 min |
| Jul 10, 1:33 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 42 min |
| Jul 10, 2:11 AM CDT | Special Weather Statement | MPX | Pope, Stevens, Swift | 49 min |
| Jul 10, 2:52 AM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Lac qui Parle, Stearns, Swift | 68 min |
| Jul 10, 3:22 AM CDT | Heat Advisory | MPX | Lac qui Parle, Yellow Medicine | 8 hr |
| Jul 10, 3:58 AM CDT | Special Weather Statement | MPX | Benton, McLeod, Meeker, Renville, Sherburne, Wright | 62 min |
| Jul 10, 5:34 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Goodhue, Martin, Rice, Steele and 1 more | 56 min |
| Jul 10, 6:34 PM CDT | Special Weather Statement | MPX | Stearns | 41 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.